Flood, Columbiana
- When
- April 14, 4:50 PM EST to 9:00 PM EST
- Where
- Columbiana forecast zone
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
0 feet. 4 feet at around 6 AM on April 15 and then began to slowly recede, finally falling below flood stage at around 6 PM on April 19th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Several rounds of thunderstorm rains over the past few days brought streams and creeks over bank full, producing minor flooding across the two counties.In Coshocton County, the heavy rains over the past few days brought the Muskingum River at Coshocton over its flood stage of 13.0 feet. The river crested at 15.4 feet at around 6 AM on April 15 and then began to slowly recede, finally falling below flood stage at around 6 PM on April 19th. Only some minor roadway flooding near the river was reported during this time. Minor roadway flooding was reported on the 14th in Columbiana County along State Route 165 near New Springfield, in the towns of Columbiana and Lisbon, and along County Highway 87 in Knox Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 14, 1:10 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT SUN APR 14 2002 ANOTHER ROUND OF HEAVIER RAIN GETTING READY TO ENTER CWA. SHOULD BE BELOW FFG VALUES. ISOLATED HEAVY DOWNPOURS THOUGH COULD CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS. THIS RAIN SHOULD BE THROUGH PIT METRO AREA 7 TO 8PM AND CLEAR CWA BY MIDNIGHT. WARMEST WEATHER OF THE YEAR HEADED FOR THE REGION BY TUESDAY. BY TUESDAY AND WEDNESDAY...DEWPOINTS CLIMBING INTO THE LOWER 60S. WAVE MOVING THROUGH WEDNESDAY WILL BRING CHANCE OF SHOWERS AND THUNDERSTORMS. FCSTID = 20 PIT 58 77 59 83 / 80 10 10 20 HLG 56 76 58 83 / 80 10 10 20 MGW 57 78 58 84 / 80 20 10 20 ZZV 57 79 58 85 / 40 10 10 10 PHD 57 78 58 85 / 40 10 10 10 FKL 51 73 55 77 / 80 20 10 20 DUJ 51 73 55 77 / 80 20 10 20 LBE 56 78 58 85 / 80 10 10 20 BTP 54 74 57 81 / 80 10 10 20 IDI 54 76 57 83 / 80 10 10 20 ODM 49 71 53 77 / 80 20 10 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. JMP
OHZ039>041-048>050-057>059-068-069-142000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 138 PM EDT SUN APR 14 2002 ...MORE RAIN FOR EASTERN OHIO... ANOTHER ROUND OF HEAVY RAIN IS EXPECTED DURING THE LATE AFTERNOON HOURS ACROSS EASTERN OHIO. SHOWERS AND SCATTERED THUNDERSTORMS NOW OVER CENTRAL OHIO WILL MOVE THROUGH OUR AREA BETWEEN 2 PM AND 5 PM. THE RAIN WILL BE HEAVY AT TIMES CAUSING PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. REDUCE YOUR SPEED WHEN DRIVING IN HEAVY RAINS. HEAVY DOWNPOURS CAN RAPIDLY REDUCE VISIBILITIES.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287714, 5287715.